South Carolina, 2011Damaging Winds and Lightning Strike in South Carolina, April 5 to 6, 2011
April 5 to 6, 2011 · NWS CAE · 33 events in 18 counties and zones
An intense squall line moved through the Carolinas and Georgia producing straight line wind damage and numerous microbursts. Numerous trees were down and many structures were severely damaged.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.6 million
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense squall line moved through the Carolinas and Georgia producing straight line wind damage and numerous microbursts. Numerous trees were down and many structures were severely damaged. Microburst winds were estimated to be around 100mph for some events. SC State Emergency Management estimated total damage for SC to be around 4 million dollars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 5, 12:26 AM EST, 24 minutes earlier.
Area forecast discussion, Apr 5, 12:26 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
126 AM EDT TUE APR 5 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA LATE TONIGHT INTO TUESDAY
MORNING BRINGING SHOWERS AND THUNDERSTORMS. DRY HIGH PRESSURE WILL
BUILD IN FOR THE REST OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATE AS OF 1025 PM: CURVING SQUALL LINE EXTENDING FROM NORTHERN
GA TO EASTERN AL LATE THIS EVENING. NO WATCH IN EFFECT AT THIS
TIME BUT ONE MAY BE NEEDED DURING THE EARLY MORNING HOURS. UPDATED
SOME SHORT TERM GRIDS ESPECIALLY TEMPS/DEWPTS AND WINDS. TIMING OF
PRECIPITATION IN POP AND WX GRIDS STILL LOOKS REASONABLE. PREVIOUS
DISCUSSION: STRONG COLD FRONT WILL PUSH THROUGH THE FORECAST AREA
LATE TONIGHT INTO EARLY TUESDAY MORNING. WATER VAPOR IMAGERY SHOWS
THE UPPER TROUGH THAT IS DRIVING THE FRONT IS AMPLIFYING A BIT.
MODELS ARE IN GOOD AGREEMENT WITH TIMING OF THE FRONTAL PASSAGE
GENERALLY DURING THE 07Z-13Z TIME FRAME ACROSS THE FORECAST AREA.
LATEST NCEP WRF ALSO IN LINE WITH THIS TIMING AND SHOW CONVECTION
WEAKENING AS IT CROSSES THE AREA.
CONVECTIVE PARAMETERS HAVE NOT CHANGED ALL THAT MUCH FROM
YESTERDAY...STILL SHOWING MARGINAL INSTABILITY IN THE 300-600 J/KG
RANGE WITH STRONG SHEAR DRIVEN BY 70 TO 75 KT 850H JET. EXPECT A
SQUALL LINE OF LOW TOPPED CONVECTION TO QUICKLY MOVE THROUGH LATE
TONIGHT WITH A DAMAGING WIND THREAT. SPC HAS AREA OUTLOOKED IN A
SLIGHT RISK AND HAVE INCLUDED DAMAGING WIND GUSTS IN WEATHER
GRIDS. COULD BE SOME STRONG GRADIENT WIND GUSTS IN ADVANCE OF THE
FRONT BUT NOT CONFIDENT IN MEETING WIND ADVISORY CRITERIA SO WILL
JUST CONTINUE WITH THE LAKE WIND ADVISORY. CATEGORICAL POPS
MAXIMIZED DURING THE 08Z-12Z TIME FRAME WITH AROUND A HALF INCH
AVERAGE QPF EXPECTED.
TEMPERATURES WILL BE SLOW TO DROP THIS EVENING GIVEN THE WELL
MIXED ATMOSPHERE AND CONTINUED MIXING WITH STRONG WINDS
OVERNIGHT...THEN TEMPERATURES DROP QUICKLY WITH THE FRONTAL
PASSAGE. WENT SLIGHTLY COOLER THAN MOS GUIDANCE FOR LOWS THINKING
THE FRONT WILL ACCELERATE A BIT AND COOL ATMOSPHERE PRIOR TO 12Z.
TEMPERATURES EXPECTED TO BE BELOW NORMAL TUESDAY IN THE 60S...TO
NEAR 70 EAST AS WEAK COLD ADVECTION CONTINUES THROUGH THE DAY AND
IS OFFSET BY CLEARING SKIES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE CONTINUES TO BUILD IN FROM THE WEST WITH COOLER
CONDITIONS FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL DROP
QUICKLY TUESDAY EVENING WITH A DRY AIRMASS IN PLACE AND NEAR IDEAL
RADIATIONAL COOLING CONDITIONS AFTER MIDNIGHT WITH CLEAR SKIES AND
NEAR CALM WINDS. EXPECT TEMPERATURES WILL FALL INTO THE MID/UPPER
30S. PATCHY FROST IS POSSIBLE AND A FROST ADVISORY MAY BE
REQUIRED...AND WILL BE EVALUATED MORE AS IT DRAWS CLOSER. GUIDANCE
AND LOCAL NUMBERS VERY CLOSE THROUGH THE PERIOD AND WILL STAY NEAR
CONSENSUS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
UPPER RIDGING BUILDS OVER THE SOUTHEASTERN STATES THROUGH THE
EXTENDED WITH MEDIUM RANGE MODELS IN GOOD AGREEMENT. TEMPERATURES
SHOULD BE 5 TO 10 DEGREES ABOVE NORMAL DURING THIS PERIOD. SOME
WEAK ENERGY WILL TRAVERSE THE TOP OF THE UPPER RIDGE BUT SHOULD
REMAIN NORTH OF THE FORECAST AREA AND NOT IMPACT OUR WEATHER.
ATMOSPHERE DOES BECOME UNSTABLE FRIDAY AFTERNOON AND MORE SO
SATURDAY AFTERNOON BUT CONFIDENCE IS NOT HIGH ENOUGH THAT FAR OUT
WITH THE LACK OF A TRIGGER TO INCLUDE POPS AT THIS TIME...SO WILL
CONTINUE WITH A DRY FORECAST. HIGHS IN THE LOWER TO MID 80S AND
LOWS IN THE MID 50S TO AROUND 60.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
STRONG COLD FRONT AND ASSOCIATED LINE OF SHOWERS/THUNDERSTORM
CONTINUES TO TRACK TOWARDS THE FORECAST AREA TONIGHT. AHEAD OF THIS
FRONT.
CLOUDS WILL LOWER FROM VFR TO MVFR THROUGH 07Z-09Z JUST
AHEAD OF THE MAIN COLD FRONT/SQUALL LINE. CONDITIONS WILL BECOME VFR
AGAIN LATE TUESDAY MORNING. AS FOR SHOWER/THUNDERSTORM ACTIVITY
TONIGHT...MODELS CONTINUE TO INDICATE THE MAIN RAINBAND WILL BE
MOVING INTO THE FORECAST AREA 07-09Z...THEN WILL RAPIDLY MOVE
THROUGH AND BE MOVING EAST OF TAF SITES BY 12Z. DUE TO THE STRONG
LOW-LEVEL JET...VERY STRONG WINDS MAY BE ABLE TO MIX DOWN IN
STRONGER SHOWERS AND STORMS WITH A WIND SHIFT TO WEST AT LEAST
35-40 KTS. IMPROVING CONDITIONS BY 12Z WITH VFR BUT STRONG GUSTY
WINDS CONTINUE.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACT TO AVIATION
EXPECTED TUESDAY NIGHT THROUGH FRIDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ040-
063>065-077.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...23Hazardous weather outlook, Apr 5, 12:12 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
112 AM EDT TUE APR 5 2011
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060515-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
112 AM EDT TUE APR 5 2011
...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...TORNADO WATCH 100 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Newberry
- When
- April 5, 12:50 AM EST to 12:54 AM EST
- Where
- Newberry County, 1.84 mi WNW of Whitmire to 1 mi ENE of Whitmire
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.510, -81.650
Sheriff reported trees down on Clinton Hwy.
Thunderstorm Wind, Newberry
- When
- April 5, 1:10 AM EST to 1:16 AM EST
- Where
- Newberry County, 2.37 mi NNE of Newberry Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 34.350, -81.610
Sheriff reported trees down along Hwy 121.
Thunderstorm Wind, McCormick
- When
- April 5, 1:11 AM EST to 1:15 AM EST
- Where
- McCormick County, 0.9 mi NE of Mc Cormick
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.930, -82.270
Sheriff reported trees down along Hwy 221 just north of McCormick.
Thunderstorm Wind, Lancaster
- When
- April 5, 1:23 AM EST to 1:27 AM EST
- Where
- Lancaster County, 0.57 mi W of Lancaster
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Law Enforcement
- Coordinates
- 34.720, -80.780
Microburst winds took trees down, one fell on a home at 1536 Tin Lane.
Thunderstorm Wind, Lancaster
- When
- April 5, 1:26 AM EST to 1:30 AM EST
- Where
- Lancaster County, 6.41 mi WSW of Cauthens Xrds
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.600, -80.880
Power lines were reported down on Hwy 200 near Great Falls.
Thunderstorm Wind, Lancaster
- When
- April 5, 1:30 AM EST to 1:36 AM EST
- Where
- Lancaster County, Crocketts Xrds
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 34.680, -80.780
Sheriff reported numerous power outages in the Lancaster area and a tree down on Golf Course Road.
Thunderstorm Wind, Saluda
- When
- April 5, 1:50 AM EST to 1:54 AM EST
- Where
- Saluda County, 0.69 mi N of Batesburg
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $16,000
- Reported by
- Law Enforcement
- Coordinates
- 33.910, -81.550
Police reported numerous trees and powerlines down in Batesburg.
Thunderstorm Wind, Edgefield
- When
- April 5, 2:00 AM EST to 2:30 AM EST
- Where
- Edgefield County, 5.36 mi NNW of Cledra to 0.6 mi E of Bouknight
- Measured
- 85 kt (98 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 33.899, -82.094
Volunteer Fire Dept. building destroyed by an intense microburst. Numerous trees were down across the county. Many homes and also a moted sustained significant wind damage and from fallen trees. Several autos also had trees on them.
Thunderstorm Wind, Saluda
- When
- April 5, 2:11 AM EST to 2:15 AM EST
- Where
- Saluda County, Saluda
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 34.000, -81.770
Sheriff reported trees down on a home in Saluda.
Thunderstorm Wind, Aiken
- When
- April 5, 2:20 AM EST to 2:44 AM EST
- Where
- Aiken County, 0.9 mi NE of Jackson to 1.5 mi NNW of North Augusta
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Law Enforcement
- Coordinates
- 33.330, -81.790
Sheriff reported numerous trees down North Augusta, Aiken, Beech Island, and Jackson.
Thunderstorm Wind, Richland
- When
- April 5, 2:40 AM EST
- Where
- Richland County, 2.2 mi SE of Hilton
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 34.110, -81.270
NWS equipment at Flotilla Island reported a wind gust of 66 mph.
Thunderstorm Wind, Chesterfield
- When
- April 5, 2:43 AM EST to 2:45 AM EST
- Where
- Chesterfield County, 0.57 mi W of Pageland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 34.770, -80.390
Sheriff reported powerlines down with outages in Pageland.
Thunderstorm Wind, Lexington
- When
- April 5, 2:53 AM EST to 3:00 AM EST
- Where
- Lexington County, Chapin to 2.14 mi N of Irmo
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $24,000
- Reported by
- Law Enforcement
- Coordinates
- 34.170, -81.350
Highway Patrol reported numerous trees down from Chapin to Irmo.
Thunderstorm Wind, Lexington
- When
- April 5, 2:55 AM EST
- Where
- Lexington County, 0.69 mi N of (Cae)columbia Metro
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 33.940, -81.120
The ASOS at Columbia Metro Airport measured a wind gust of 65 knots or 75 mph.
Thunderstorm Wind, Richland
- When
- April 5, 3:03 AM EST
- Where
- Richland County, Columbia Owens Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 33.970, -81.000
The ASOS at Columbia Owens Field Airport measured a wind gusts of 52 knots or 60 mph.
Thunderstorm Wind, Fairfield
- When
- April 5, 3:10 AM EST to 3:30 AM EST
- Where
- Fairfield County, 2.28 mi W of Mt Rehovah to 3.67 mi NNE of Longtown
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Law Enforcement
- Coordinates
- 34.280, -80.870
Highway Patrol reported trees down southeast of Ridgeway at Centerville Rd. and SC Hwy 34 on up to Longtown and Lake Wateree.
Thunderstorm Wind, Richland
- When
- April 5, 3:10 AM EST to 3:30 AM EST
- Where
- Richland County, 2.39 mi ENE of Woodfield to 0.67 mi ENE of Eau Claire
- Measured
- 85 kt (98 mph) estimated gust
- Property damage
- $900,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.040, -80.890
Fire Dept. reported numerous trees on homes in the Greenview area of Columbia on over to Ft. Jackson.
Thunderstorm Wind, Lexington
- When
- April 5, 3:15 AM EST to 3:30 AM EST
- Where
- Lexington County, Gaston to 0.17 mi NNW of Swansea
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $22,000
- Reported by
- Law Enforcement
- Coordinates
- 33.820, -81.100
Sheriff reported numerous trees and powerlines down from Gaston to Swansea.
Thunderstorm Wind, Kershaw
- When
- April 5, 3:20 AM EST to 3:30 AM EST
- Where
- Kershaw County, 0.9 mi NW of Lugoff to 1.19 mi E of Camden
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $22,000
- Reported by
- Law Enforcement
- Coordinates
- 34.230, -80.680
Sheriff reported numerous trees and powerlines down in Luggoff and Camden.
Thunderstorm Wind, Richland
- When
- April 5, 3:20 AM EST to 3:30 AM EST
- Where
- Richland County, 2.39 mi ENE of Woodfield
- Measured
- 80 kt (92 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 34.040, -80.890
Sheriff reported numerous trees and powerlines down in Columbia and Dentsville.
Thunderstorm Wind, Calhoun
- When
- April 5, 3:32 AM EST to 3:40 AM EST
- Where
- Calhoun County, 1.8 mi NW of Hammond Xrds
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.770, -80.900
Sheriff reported powerlines down with outages in the Sandy Run area.
Thunderstorm Wind, Barnwell
- When
- April 5, 3:40 AM EST to 3:44 AM EST
- Where
- Barnwell County, 0.9 mi NW of Blackville to 0.41 mi NE of Barnwell
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $46,000
- Reported by
- Law Enforcement
- Coordinates
- 33.360, -81.280
Sheriff reported numerous trees down in the towns of Blackville and Barnwell. Some trees fell through an outbuilding and into a garage apartment on Hagood Ave. in Barnwell.
Thunderstorm Wind, Orangeburg
- When
- April 5, 3:44 AM EST to 3:50 AM EST
- Where
- Orangeburg County, 0.69 mi S of Orangeburg to 0.57 mi S of Cope
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Emergency Manager
- Coordinates
- 33.490, -80.870
Emergency Manager reported trees down from Cope to Orangeburg. Sheriff also reported a tree down on Hwy 601 by the hospital.
Thunderstorm Wind, Bamberg
- When
- April 5, 3:53 AM EST to 4:00 AM EST
- Where
- Bamberg County, Bamberg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $14,000
- Reported by
- Law Enforcement
- Coordinates
- 33.300, -81.030
The Highway Patrol reported several trees down in Bamberg. Media also reported a pet shelter had its roof partially torn off.
Thunderstorm Wind, Sumter
- When
- April 5, 4:18 AM EST to 4:24 AM EST
- Where
- Sumter County, 2.68 mi WNW of Sumter
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $14,000
- Reported by
- Law Enforcement
- Coordinates
- 33.940, -80.390
Sheriff reported trees down on Hwy 261, Livestock Road, and Nazarene Road.
Thunderstorm Wind, Lee
- When
- April 5, 4:25 AM EST to 4:27 AM EST
- Where
- Lee County, Bishopville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 34.220, -80.250
Sheriff reported trees down on Kelly Bridge Road in Bishopville.
Thunderstorm Wind, Orangeburg
- When
- April 5, 4:36 AM EST to 4:40 AM EST
- Where
- Orangeburg County, 0.9 mi SE of Providence
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.390, -80.540
Sheriff reported trees down in the town of Providence.
Thunderstorm Wind, Clarendon
- When
- April 5, 4:45 AM EST to 4:50 AM EST
- Where
- Clarendon County, 0.69 mi S of Manning
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.690, -80.220
County Sheriff reported trees down on Hwy 261 and Old Georgetown road in Manning.
Lightning, Barnwell
- When
- April 5, 9:30 AM EST
- Where
- Barnwell County, Barnwell
- Property damage
- $80,000
- Reported by
- Newspaper
- Coordinates
- 33.230, -81.370
The People-Sentinel reported a home was destroyed by fire that was started by a lightning strike.
Thunderstorm Wind, Lexington
- When
- April 6, 1:55 AM EST to 2:05 AM EST
- Where
- Lexington County, Leesville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $120,000
- Reported by
- Law Enforcement
- Coordinates
- 33.920, -81.520
Local police reported several trees down on 4 homes and powerlines down as well.
Thunderstorm Wind, McCormick
- When
- April 6, 1:56 AM EST to 2:00 AM EST
- Where
- McCormick County, Clarks Hill
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Newspaper
- Coordinates
- 33.670, -82.180
Aiken Standard reported trees down in Clarks Hill Park from the storms. One tree fell on a camper destroying it and just missing the occupants.
Thunderstorm Wind, Lexington
- When
- April 6, 2:40 AM EST to 2:50 AM EST
- Where
- Lexington County, Lexington
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 33.980, -81.250
EM reported many trees down around the city, some on a couple of homes.
Thunderstorm Wind, Aiken
- When
- April 6, 3:54 AM EST
- Where
- Aiken County, 26.46 mi ESE of Salley
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $500,000
- Reported by
- ASOS
- Coordinates
- 33.460, -80.860
ASOS recorded a gust to 55 mph from a passing thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, April 5, 2011$1.6 million · 52 kt wind · 31 events
- Hail and Damaging Winds in South Carolina, April 5, 20111 injured · $204,000 · 74 kt wind · 48 events
- Damaging Winds in Georgia, April 5, 2011$1.1 million · 85 kt wind · 9 events
- Damaging Winds in Georgia, April 5, 2011$496,000 · 65 kt wind · 21 events
- Damaging Winds in Virginia, April 5, 2011$78,000 · 58 kt wind · 42 events
- Tornadoes and Damaging Winds in Maryland, April 5, 2011$48,000 · EF0 · 17 events
- Damaging Winds in Florida, April 5, 2011$52,000 · 53 kt wind · 9 events
- Damaging Winds in North Carolina, April 5, 2011$42,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in Florida, April 5, 2011$16,000 · 1 in hail · 30 events
- Flooding in Pennsylvania, April 5, 2011$55,000 · 2 events
- Damaging Winds in South Carolina, April 5, 2011$30,000 · 60 kt wind · 9 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 5, 201160 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282730, 282731, 282732, 282733, 282734, 282735, 282750, 282751, 282752, 282754, 282771, 282753, 282755, 282767, 282768, 282757, 282758, 282759, 282760, 282761, 282762, 282763, 282764, 282766, 282773, 282772, 282774, 282775, 291789, 283491, 285685, 283490, 283492.